Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 249, NWS Tulsa, OK

June 16, 2005Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2005, 11:52 PM CDT for Tulsa County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2005, 11:52 PM CDT (04:52 UTC)
Expired
Jun 17, 2005, 12:45 AM CDT
In force
53 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 38 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 9:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 4.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3238 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
1.7
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 170453
SVRTSA
OKC143-170545-
/O.NEW.KTSA.SV.W.0249.050617T0452Z-050617T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1152 PM CDT THU JUN 16 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1245 AM CDT

* AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 3 MILES WEST OF SPERRY...MOVING
  EAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SKIATOOK...
  SPERRY...COLLINSVILLE AND OWASSO.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3638 9602 3623 9610 3618 9581 3642 9581

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 9:45 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 16, 9:45 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
945 PM CDT THU JUN 16 2005

.DISCUSSION...

SENT UPDATE TO REFLECT THE ADDITION OF SEVERE THUNDERSTORM
WATCH 491 TO THE ZONES. NO OTHER CHANGES MADE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 23
Hazardous weather outlook, Jun 16, 8:07 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
807 PM CDT THU JUN 16 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171315-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
807 PM CDT THU JUN 16 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER MIDNIGHT.
	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...MAINLY SOUTHEAST OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...
A LARGE CONVECTIVE COMPLEX IS IN THE PROCESS OF ORGANIZING ACROSS
SOUTHWEST KANSAS AND NORTHWEST OKLAHOMA. THESE STORMS WILL
CONTINUE TO ORGANIZE WITH AN ORGANIZED COLD POOL FORMING BY AROUND
10 PM. ONCE THE COLD POOL FORMS...THE STORMS WILL BEGIN TO SURGE
SOUTHEAST INTO CENTRAL AND EVENTUALLY SOUTHEAST OKLAHOMA LATER
TONIGHT. PARTICULARLY DAMAGING WINDS OF 80 MILES AN HOUR OR
GREATER WILL BE POSSIBLE ALONG THE LEADING EDGE OF THE CONVECTIVE
COMPLEX LATER TONIGHT IN SOUTHEAST OKLAHOMA...MAINLY SOUTHWEST OF
AN OKEMAH TO WILBURTON LINE. MARGINALLY SEVERE HAIL WILL ALSO BE
POSSIBLE.

SHOWERS AND THUNDERSTORMS WILL ALSO SPREAD ACROSS MUCH OF THE REST
OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT. THE
AIRMASS ACROSS THESE AREAS WILL NOT BE AS UNSTABLE BUT A FEW
MARGINALLY SEVERE WIND GUSTS MAY OCCUR WITH THESE STORMS AS WELL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATER TONIGHT...MAINLY IN
SOUTHEAST OKLAHOMA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL LIKELY CONTINUE INTO FRIDAY MORNING AS THEY
WEAKEN. THERE WILL BE SOME CHANCE OF REDEVELOPMENT LATE FRIDAY BUT
THE CHANCE APPEARS LOW AT THIS TIME.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR LATER FORECASTS FOR
FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 16, 7:44 PM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
744 PM CDT THU JUN 16 2005

OKZ054>056-059>061-064>067-070>071-170145-
CREEK-MCINTOSH-MUSKOGEE-NOWATA-OKFUSKEE-OKMULGEE-OSAGE-PAWNEE-
ROGERS-TULSA-WAGONER-WASHINGTON-
744 PM CDT THU JUN 16 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 488 FOR
THE FOLLOWING AREAS...

IN OKLAHOMA THIS CANCELS 12 COUNTIES

IN EAST CENTRAL OKLAHOMA

MUSKOGEE... OKFUSKEE...

IN NORTHEAST OKLAHOMA

CREEK... NOWATA... OKMULGEE...
OSAGE... PAWNEE... ROGERS...
TULSA... WAGONER... WASHINGTON...

IN SOUTHEAST OKLAHOMA

MCINTOSH...

THIS INCLUDES THE CITIES OF...TULSA...WAGONER...EUFAULA...
CLAREMORE...BARTLESVILLE...PAWHUSKA...NOWATA...OKMULGEE...
OKEMAH...PAWNEE...MUSKOGEE AND BRISTOW.
Special weather statement, Jun 16, 9:31 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
931 PM CDT THU JUN 16 2005

OKZ049-053>056-059>061-064>067-070>071-073>076-171000-
CHOCTAW-CREEK-HASKELL-LATIMER-LE FLORE-MCINTOSH-MUSKOGEE-NOWATA-
OKFUSKEE-OKMULGEE-OSAGE-PAWNEE-PITTSBURG-PUSHMATAHA-ROGERS-TULSA-
WAGONER-WASHINGTON-
931 PM CDT THU JUN 16 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
491 IN EFFECT UNTIL 5 AM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 18 COUNTIES

IN EAST CENTRAL OKLAHOMA

MUSKOGEE... OKFUSKEE...

IN NORTHEAST OKLAHOMA

CREEK... NOWATA... OKMULGEE...
OSAGE... PAWNEE... ROGERS...
TULSA... WAGONER... WASHINGTON...

IN SOUTHEAST OKLAHOMA

CHOCTAW... HASKELL... LATIMER...
LE FLORE... MCINTOSH... PITTSBURG...
PUSHMATAHA...

THIS INCLUDES THE CITIES OF...WILBURTON...HUGO...POTEAU...
EUFAULA...CLAREMORE...STIGLER...MCALESTER...ANTLERS...CLAYTON...
PAWHUSKA...NOWATA...OKMULGEE...OKEMAH...PAWNEE...MUSKOGEE...
BARTLESVILLE...BRISTOW...TULSA AND WAGONER.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 11:20 PM CDTSevere Thunderstorm WarningTSAOsage41 min
Jun 16, 11:28 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee62 min
Jun 17, 12:30 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee60 min
Jun 17, 12:43 AM CDTSevere Thunderstorm WarningTSATulsa62 min
Jun 17, 1:27 AM CDTSevere Thunderstorm WarningTSAHaskell53 min
Jun 17, 2:49 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha61 min
Jun 17, 3:08 AM CDTFlash Flood WarningTSAHaskell4 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.